T Nation

Allergic to T-Replacement Medications?


#1

This is my first post... been looking at these forums the last couple of weeks and learning a lot.

I am 25 years old with clinical low testosterone. Lab works proves the low t, docs are still trying to figure out the root cause of the low t for someone my age..

My problem is this... I am allergic to soy. My doctor prescribed me Testim gel to take daily.

However, after reading the information pamphlets that come with the med, it says not to take "Testim® should not be used in patients with known hypersensitivity to any of its ingredients, including testosterone USP that is chemically synthesized from soy"

After some research, apparently most of the common t-replacement meds are made from soy. Androgel, Striant, testim, they all have this statement about being made from soy.

Anyone know of any other alternatives meds that aren't made from soy. This is crazy to me.


#2

Obviously forgot to mention that I have a food allergy to soy... one of many food allergies (carrots, celery, rye, barley, peanuts, I can go on....)

Never seen a medication that was made from soy or that had a primary ingredient of soy.


#3

I have never seen that soy association before, only that hormones are created from Mexican yam, Dioscorea macrostachy known locally as cabeza de negro.

Adrogel has the same warning.

Now that most steroid are been made in China, working from soy instead of the mexican yam seems to be a logical result, but a surprise to me.

The foundation for this is old: "At about this time, 1934, Butenandt , [10] and Fernholz [11] ,in Germany, had shown that stigmasterol, isolated from soybean oil, could be converted to progesterone by synthetic organic chemistry."


#4

I wonder if there are any prescription medications that still use the mexican yam. good info to know.

All of the major forms of prescription t-replacement, such as Testim, Androgel, and Striant are based off of soy according to the medical info.

Even the injectable form of testosterone contains soy! This is directly from the Pfizer pharmaceutical website ( http://www.pfizer.ca/en/our_products/products/patient_infosheet/182 )

DEPO-TESTOSTERONE
Testosterone cypionate injection USP
When it should not be used:
- if you have prostate or breast cancer (confirmed or
suspected by your doctor);
- if you have difficulty in urinating due to an enlarged
prostate;
- if you have a known allergy or sensitivities to any of the
ingredients contained in Depo-Testosterone, including
testosterone USP that is chemically synthesized from
soy (see "What the medicinal and nonmedicinal
ingredients are" in this section).

It is also interesting that soy is used for these tesoterone replacement drugs but that most doctors don't do anything about the estrogen issue at all.


#5

There is a molecule extracted from soy that is chemically modified. It really is not correct to state that "soy is used" as that implies that soy is an ingredient, where in fact, the soy protein allergens are trace contaminants.

The key word is "hypersensitivity". Even if you have some soy issues, these T drugs may not be a problem. With transdermals you would have to have a contact allergy to very low levels. Injecting would be a more serious concern.